MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Lot Number 0022387867
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a kink occurred causing subsequent recapture difficulty.A watchman access system (was) single curve was positioned and a 27mm watchman laa closure device & delivery system (wds) were selected for use during a left atrial appendage (laa) closure procedure.The delivery system of the first deployed closure device kinked and the closure device was fully recaptured.The delivery system of the second closure device also kinked prior to deployment.The last closure device was deployed and landed too proximally for which a full recapture was attempted.However, difficulty recapturing the device was met and the access system was pulled across the septum.The access system was noted to have kinked.Visual analysis of the device showed tissue on the anchors.Post-procedure, patient developed hypotension and a pericardial effusion and cardiac tamponade were discovered.A pericardiocentesis was performed removing 300cc of blood.Patient is stable and has been discharged home.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9180067
Report Number2134265-2019-12289
Device Sequence Number2762923
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Lot Number0022387867
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/11/2019
Patient Sequence Number1
Patient Age75 YR